Alert archive / Wisconsin / Gale Warnings in 2014
Gale Warning 4, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Feb 20, 2014, 4:00 AM CST. It took effect at Feb 20, 2014, 3:00 PM CST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2014, 4:00 AM CST (10:00 UTC)
- In effect from
- Feb 20, 2014, 3:00 PM CST
- Expired
- Feb 21, 2014, 9:00 PM CST
- In force
- 30 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
662 WHUS73 KGRB 201000 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CST THU FEB 20 2014 ...INTENSE LOW PRESSURE TO BRING STRONG WINDS THIS AFTERNOON THROUGH FRIDAY AFTERNOON... .AN AREA OF LOW PRESSURE WILL RAPIDLY STRENGTHEN AS IT MOVES FROM NORTHERN MISSOURI THIS AFTERNOON TO SOUTHERN LAKE SUPERIOR BY FRIDAY MORNING. AHEAD OF THE STORM...EASTERLY WINDS WILL STRENGTHEN TO NEAR GALE FORCE THIS AFTERNOON AND EVENING. THEN AS THE STORM PASSES...WINDS WILL VEER AROUND TO THE SOUTHWEST AND QUICKLY INCREASE AFTER MIDNIGHT. GALE FORCE GUSTS UP TO 50 KNOTS WILL BE POSSIBLE LATE TONIGHT INTO FRIDAY AFTERNOON. LMZ541>543-201800- /O.UPG.KGRB.GL.A.0001.140220T2000Z-140221T2200Z/ /O.NEW.KGRB.GL.W.0004.140220T2100Z-140221T2200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 400 AM CST THU FEB 20 2014 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM CST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...EAST WINDS THIS AFTERNOON WILL VEER TO THE SOUTHWEST AFTER MIDNIGHT AND INCREASE TO 40 TO 50 KNOT GALES. GALES WILL CONTINUE INTO FRIDAY MORNING BEFORE GRADUALLY SUBSIDING FRIDAY AFTERNOON AND EVENING. * WAVES...BUILDING TO 4 TO 7 FEET TONIGHT. HIGHER WAVES ARE POSSIBLE AS ICE CONDITIONS FLUCTUATE. WAVES WILL SUBSIDE TO 1 TO 3 FEET BY FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MPC
7 follow-up statements
308 WHUS73 KGRB 201622 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1022 AM CST THU FEB 20 2014 ...INTENSE LOW PRESSURE TO BRING STRONG WINDS THIS AFTERNOON THROUGH FRIDAY AFTERNOON... .AN AREA OF LOW PRESSURE WILL RAPIDLY STRENGTHEN AS IT MOVES FROM NORTHERN MISSOURI THIS AFTERNOON TO SOUTHERN LAKE SUPERIOR BY FRIDAY MORNING. AHEAD OF THE STORM...EASTERLY WINDS WILL STRENGTHEN TO NEAR GALE FORCE THIS AFTERNOON AND EVENING. THEN AS THE STORM PASSES...WINDS WILL VEER AROUND TO THE SOUTHWEST AND QUICKLY INCREASE AFTER MIDNIGHT. GALE FORCE GUSTS UP TO 50 KNOTS WILL BE POSSIBLE LATE TONIGHT INTO FRIDAY AFTERNOON. LMZ541>543-210030- /O.CON.KGRB.GL.W.0004.140220T2100Z-140221T2200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1022 AM CST THU FEB 20 2014 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM CST FRIDAY... * WINDS...EAST WINDS THIS AFTERNOON WILL VEER TO THE SOUTHWEST AFTER MIDNIGHT AND INCREASE TO 40 TO 50 KNOT GALES. GALES WILL CONTINUE INTO FRIDAY MORNING BEFORE GRADUALLY SUBSIDING FRIDAY AFTERNOON AND EVENING. * WAVES...BUILDING TO 4 TO 7 FEET TONIGHT. HIGHER WAVES ARE POSSIBLE AS ICE CONDITIONS FLUCTUATE. WAVES WILL SUBSIDE TO 2 TO 4 FEET LATE FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BERSCH
920 WHUS73 KGRB 202118 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 318 PM CST THU FEB 20 2014 ...INTENSE LOW PRESSURE WILL CREATE STRONG WINDS THROUGH FRIDAY AFTERNOON... .AN AREA OF LOW PRESSURE WILL RAPIDLY STRENGTHEN AS IT MOVES FROM EASTERN IOWA THIS EVENING TO SOUTHERN LAKE SUPERIOR BY FRIDAY MORNING. AHEAD OF THE STORM...EASTERLY WINDS WILL CONTINUE TO STRENGTHEN TO NEAR GALE FORCE BY THIS EVENING. THEN AS THE STORM PASSES...WINDS WILL VEER AROUND TO THE SOUTHWEST AND QUICKLY INCREASE AFTER MIDNIGHT. GALE FORCE GUSTS UP TO 50 KNOTS WILL BE POSSIBLE LATE TONIGHT INTO FRIDAY AFTERNOON. LMZ541>543-210530- /O.CON.KGRB.GL.W.0004.000000T0000Z-140221T2200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 318 PM CST THU FEB 20 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CST FRIDAY... * WINDS...ALREADY GUSTY EAST WINDS WILL VEER TO THE SOUTHWEST AFTER MIDNIGHT AND INCREASE TO 40 TO 50 KNOT GALES. GALES WILL CONTINUE INTO FRIDAY MORNING BEFORE GRADUALLY SUBSIDING FRIDAY AFTERNOON AND EVENING. * WAVES...BUILDING TO 4 TO 7 FEET TONIGHT. HIGHER WAVES ARE POSSIBLE AS ICE CONDITIONS FLUCTUATE. WAVES WILL SUBSIDE TO 2 TO 4 FEET LATE FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
342 WHUS73 KGRB 210305 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 905 PM CST THU FEB 20 2014 ...INTENSE LOW PRESSURE WILL CREATE STRONG WINDS THROUGH FRIDAY AFTERNOON... .AN AREA OF LOW PRESSURE WILL CONTINUE TO STRENGTHEN AS IT MOVES TO SOUTHERN LAKE SUPERIOR BY FRIDAY MORNING. AHEAD OF THE STORM...EASTERLY WINDS WILL CONTINUE TO GUST TO NEAR GALE FORCE. THEN AS THE STORM PASSES...WINDS WILL VEER AROUND TO THE SOUTHWEST AND QUICKLY INCREASE AFTER MIDNIGHT. GALE FORCE GUSTS UP TO 50 KNOTS WILL BE POSSIBLE LATE TONIGHT INTO FRIDAY AFTERNOON. LMZ541>543-211115- /O.CON.KGRB.GL.W.0004.000000T0000Z-140221T2200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 905 PM CST THU FEB 20 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CST FRIDAY... * WINDS...EAST WINDS TO 30 KTS WILL VEER TO THE SOUTHWEST AFTER MIDNIGHT AND INCREASE TO 40 TO 50 KNOT GALES. GALES WILL CONTINUE INTO FRIDAY MORNING BEFORE GRADUALLY SUBSIDING FRIDAY AFTERNOON AND EVENING. * WAVES...BUILDING TO 4 TO 7 FEET TONIGHT. HIGHER WAVES ARE POSSIBLE AS ICE CONDITIONS FLUCTUATE. WAVES WILL SUBSIDE TO 2 TO 4 FEET LATE FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
963 WHUS73 KGRB 211013 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 413 AM CST FRI FEB 21 2014 ...INTENSE LOW PRESSURE WILL CREATE STRONG WINDS THROUGH THIS AFTERNOON... .AN AREA OF LOW PRESSURE WILL CONTINUE TO STRENGTHEN AS IT MOVES OVER LAKE SUPERIOR THIS MORNING. SOUTHWEST TO WEST GALES TO CONTINUE INTO THIS AFTERNOON. LMZ541>543-211815- /O.CON.KGRB.GL.W.0004.000000T0000Z-140221T2200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 413 AM CST FRI FEB 21 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * SOUTHWEST GALES OF 35 TO 45 KTS ARE EXPECTED. * WAVES AROUND 4 FT ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
556 WHUS73 KGRB 211601 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1001 AM CST FRI FEB 21 2014 ...INTENSE LOW PRESSURE WILL CREATE STRONG WINDS THROUGH THIS AFTERNOON... .AN AREA OF LOW PRESSURE WILL CONTINUE TO STRENGTHEN AS IT MOVES NORTH OF LAKE SUPERIOR. SOUTHWEST TO WEST GALES WILL CONTINUE INTO THIS AFTERNOON. LMZ541>543-212200- /O.CON.KGRB.GL.W.0004.000000T0000Z-140221T2200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1001 AM CST FRI FEB 21 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * SOUTHWEST GALES OF 35 TO 45 KTS ARE EXPECTED. * WAVES: WAVES IN GENERAL WILL BE 2 TO 4 FEET IN ICE FREE AREAS. HOWEVER...THE STRONG WEST WINDS MAY CAUSE THE ICE TO BREAK UP MORE AND BECOME TRANSIENT IN NATURE...RESULTING IN HIGHER WAVE HEIGHTS...ESPECIALLY TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
590 WHUS73 KGRB 212059 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 259 PM CST FRI FEB 21 2014 ...INTENSE LOW PRESSURE CONTINUES TO PRODUCE STRONG WINDS THROUGH THIS EVENING... .AN AREA OF LOW PRESSURE WILL CONTINUE MOVE NORTH OF LAKE SUPERIOR. SOUTHWEST TO WEST GALES WILL CONTINUE INTO THIS EVENING. LMZ541>543-220300- /O.EXT.KGRB.GL.W.0004.000000T0000Z-140222T0300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 259 PM CST FRI FEB 21 2014 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * SOUTHWEST GALES OF 35 TO 40 KTS ARE EXPECTED THROUGH THIS EVENING...DECREASING TO 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS IN THE LATE EVENING AND OVERNIGHT. * WAVES...2 TO 5 FEET IN ICE FREE AREAS. HOWEVER...THE STRONG WEST WINDS MAY CAUSE THE ICE TO BREAK UP MORE AND BECOME TRANSIENT IN NATURE...RESULTING IN HIGHER WAVE HEIGHTS...ESPECIALLY TOWARD OPEN WATER. * A SMALL CRAFT ADVISORY WILL BE ISSUED ONCE THE GALE WARNING EXPIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BERSCH
973 WHUS73 KGRB 220254 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 854 PM CST FRI FEB 21 2014 ...GUSTY WEST WINDS TO CONTINUE INTO THE WEEKEND... .AN AREA OF LOW PRESSURE WILL CONTINUE TO SLOWLY MOVE NORTH OF LAKE SUPERIOR TONIGHT...PRODUCING GUSTY WEST WINDS INTO THE WEEKEND. LMZ541>543-221100- /O.EXP.KGRB.GL.W.0004.000000T0000Z-140222T0300Z/ /O.NEW.KGRB.SC.Y.0014.140222T0300Z-140223T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 854 PM CST FRI FEB 21 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... ...GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. * WEST WIND 20 TO 30 KTS ARE EXPECTED TONIGHT. A FEW GUSTS TO 35 KTS ARE POSSIBLE...MAINLY BEFORE MIDNIGHT. WINDS WILL DECREASE TO 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS SATURDAY MORNING AND CONTINUE INTO SUNDAY MORNING. * WAVES...2 TO 4 FT SUBSIDING TO 1 TO 3 FT OVERNIGHT IN ICE FREE AREAS. HOWEVER...THE STRONG WEST WINDS MAY CAUSE THE ICE TO BREAK UP MORE AND BECOME TRANSIENT IN NATURE...RESULTING IN HIGHER WAVE HEIGHTS...ESPECIALLY TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Feb 19, 10:31 PM CST, 5 hours 29 minutes earlier.
Area forecast discussion, Feb 19, 10:31 PM CST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1031 PM CST WED FEB 19 2014 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .UPDATE... ISSUED AT 942 PM CST WED FEB 19 2014 NEW GFS HAS COME IN FURTHER WEST AND WARMER THAN THE WRF TONIGHT... THUS SNOW TOTALS SOMEWHAT IN QUESTION IN THE WARNING AREA. IF THIS OCCURS...COULD BE SEVERAL HOURS OF FREEZING RAIN/SLEET AT WAUSAU. IT APPEARS THERE WILL BE A FAIRLY TIGHT SNOWFALL GRADIENT. WILL THAT GRADIENT OCCUR ACROSS OUR WEST...OR JUST TO THE WEST OF OUR FORECAST AREA REMAINS TO BE SEEN. MIDNIGHT SHIFT WILL HAVE THEIR HANDS FULL. WILL LET MIDNIGHT SHIFT TAKE A LOOK AT THE CANADIAN/ECMWF BEFORE MAKING ANY SIGNIFICANT CHANGES. UPDATE ISSUED AT 818 PM CST WED FEB 19 2014 00Z WRF HAS SHIFTED HEAVY SNOW BAND FURTHER WEST TONIGHT...WHICH MATCHES UP VERY WELL WHERE WE HAVE THE CURRENT WINTER STORM WARNING IN EFFECT ACROSS THE FAR WEST. COULD STILL BE SOME SLEET AS FAR NORTH AS RHINELANDER IF THE LATEST WRF IS CORRECT WHICH COULD LOWER SNOWFALL TOTALS SOME. FOR THE REMAINDER OF THE AREA...A MIX OF RAIN...SLEET...SNOW AND FREEZING RAIN STILL EXPECTED WITH RAIN ACROSS THE FOX VALLEY AND LAKESHORE REGION BY MID TO LATE AFTERNOON. WHERE MIXED PRECIPITATION OR ALL RAIN IS OCCURRING EARLY THURSDAY EVENING SHOULD RAPIDLY CHANGE OVER TO SNOW AS UPPER LOW MOVES ACROSS THE REGION. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE LATER THURSDAY AFTERNOON INTO THURSDAY EVENING. PROBABLY WILL NEED SOME TYPE OF WIND HEADLINES WHERE CURRENT WINTER WEATHER HEADLINES ARE NOT IN EFFECT THURSDAY NIGHT...THIS WOULD BE FOR THE FOX VALLEY AND LAKESHORE REGION. STRONG WINDS BEHIND DEPARTING SYSTEM WOULD SUPPORT THE NEED FOR A WIND ADVISORY...AND POSSIBLY A FEW GUSTS APPROACHING HIGH WIND WARNING (50 KNOTS). WILL LET MIDNIGHT SHIFT POST THE WIND ADVISORY FOR TOMORROW EVENING SINCE THERE IS STILL PLENTY OF TIME BEFORE THE EVENT OCCURS. && .SHORT TERM...TONIGHT AND THURSDAY ISSUED AT 245 PM CST WED FEB 19 2014 FOCUS OF THIS PERIOD CENTERS ON THE DEEPENING WINTER STORM OVER THE WESTERN GREAT LAKES REGION STARTING THURSDAY MORNING. BUT FIRST...AS THE HIGH PRESSURE RIDGE SLIDES TO THE EAST TODAY...ABUNDANT SUNSHINE WILL GIVE WAY TO INCREASING MID TO HIGH LEVEL CLOUDS LATER THIS AFTERNOON INTO THIS EVENING. A FEW LOCATIONS COULD SEE TEMPS FALLING THIS EVENING BEFORE CLOUDS THICKEN BUT SHOULD BE SHORT LIVED AS WAA PATTERN IS UNDER WAY. VERY CHALLENGING STORM SYSTEM DUE TO RAPID DEEPENING OF THE SURFACE LOW LATE THURSDAY WITH WARMER AIR WRAPPING INTO THE SYSTEM PROVIDING PCPN TYPE ISSUES...ALONG WITH A TROUBLING CONVECTIVE ELEMENT. ADDED THUNDER TO THE FORECAST THURSDAY AFTERNOON. EXCEPT FOR THE NAM...EARLIER 00Z MODELS HAVE TREND FURTHER WEST WITH THE HEAVY SNOW...TRACKING BOTH THE SURFACE AND H850 LOW WEST OF EAST CENTRAL WISCONSIN. THE 00Z NAM MODEL WAS THE OUTLIER WITH THE MORE EAST TRACK OF THE SURFACE LOW FROM CHI TO NORTHERN LOWER MICHIGAN. THE 12Z NAM DID NOT DEVIATE FROM THAT TRACK AND CONTINUES TO PLACE THE HEAVIER SNOW OVER NORTHEAST WISCONSIN. REST OF THE 12Z RUNS...GFS TRENDED FURTHER WEST WITH A SURFACE LOW OVER WAUSHARA COUNTY AT 00Z FRIDAY BEFORE TRACKING NORTHEAST. THE GEM CAME IN WITH A MORE COMPROMISING TRACK FROM MSN AT 00Z 6 PM THURSDAY TO MARINETTE AT MIDNIGHT...BUT SLOWER. AS A RESULT MODELS ARE NOT QUITE IN COMPLETE AGREEMENT WITH THE TRACK AS WELL AS TIMING. OVERALL A RAPIDLY DEVELOPING SYSTEM WILL TEND TO TREND WEST AND TOWARD THE COLDER AIR. BUT CONSIDERING A DEEPENING SYSTEM AND LIKELY BECOMING CONVECTIVE WITH DECENT LIFT...DID TO WANT TO SHIFT THE BAND OF HEAVY SNOW TO FAR WEST. OVERALL MUCH OF THE WATCH AREA WILL BE UPGRADED TO A WINTER STORM WARNING...WHILE THE REST OF THE AREA WILL BE STARTING OUT WITH AN ADVISORY. THE ADVISORY FOR EAST CENTRAL WISCONSIN WILL END MID FRIDAY AFTERNOON AS PCPN TYPE EXPECTED TO BE RAIN AND POSSIBLY END IN THE DRY SLOT REGION. WAA PCPN AHEAD OF THE DEVELOPING STORM SYSTEM WILL MAKE A RUN AT OUR SOUTHERN AREAS FIRST TOWARD MORNING. POTENTIAL OF A ZR-S-SLEET MIX AT THE ONSET THURSDAY MORNING BEFORE CHANGING TO MOSTLY RAIN IN THE AFTERNOON. BUT AS THE SYSTEM DEPARTS IN THE LATE AFTERNOON OR EVENING...THE AIR COLUMN WILL COOL AGAIN AND MAY TURN TO A BRIEF PERIOD OF HEAVY SNOW. WITH MORE RAIN EXPECTED...RUNOFF AND LIKELY CLOGGED STORM DRAINAGE SYSTEMS MAY PRODUCE SOME MINOR FLOODING ON AREA STREETS OVER EAST CENTRAL WISCONSIN BY THURSDAY AFTERNOON. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY ISSUED AT 245 PM CST WED FEB 19 2014 AS THE MAJOR LATE WINTER STORM LIFTS NWD TOWARD HUDSON BAY..THE ERN PACIFIC UPR RDG BUILDS TOWARD AK/YUKON TERRITORY AND AMPLIFIES THE MEAN FLOW. THIS PATTERN SHOULD LOOK FAMILIAR TO EVERYONE BY NOW AS THIS UPR RDG COMBINES WITH THE E-CNTRL NOAM UPR TROF TO BRING ARCTIC AIR BACK TO WI. TEMPS WL BE 15 TO 25 DEGS BELOW NORMAL FROM SAT THRU NEXT WED WITH ANY SYSTEMS DIVING SEWD THRU THE PLAINS AND MISSING NE WI. THE STRONG...VERTICALLY-STACKED STORM IS FCST TO SLOWLY LIFT N-NE ACROSS NE WI THU EVENING AND TOWARD CNTRL SECTIONS OF LAKE SUPERIOR THU NGT. ANY MIXED PCPN OVER E-CNTRL WI WL GRADUALLY CHANGE TO ALL SNOW THU EVENING AS COLDER AIR BEGINS TO PULL INTO THE REGION. MEANWHILE...CNTRL/N-CNTRL WI TO STILL BE RECEIVING MODERATE TO HEAVY SNOW JUST WEST OF THE STORM TRACK. AN ADDITIONAL 3-6" OF SNOW IS POSSIBLE ON AVERAGE...ALTHO WRN SECTIONS OF VILAS COUNTY COULD EASILY SEE ANOTHER 5 TO 8". LESSER AMOUNTS ARE EXPECTED FARTHER TO THE EAST WITH LAKESHORE AREAS ONLY SEEING AN ADDITIONAL INCH. ANOTHER CONCERN WL BE THE INCREASE IN WINDS AFTER MIDNGT AND THE POTENTIAL FOR BLOWING/DRIFTING SNOW (ESPECIALLY ON NORTH-SOUTH ROADS). HEADLINES WL BE NEEDED THRU THU NGT BETWEEN THE SNOW THU EVENING AND THE DIMINISHING SNOW/BLOWING AND DRIFTING SNOW THU NGT. THE STORM MOVES INTO CNTRL CANADA WITH A BROAD CYCLONIC FLOW LEFT OVER NE WI. BEST CHC OF SEEING SNOW SHWRS WOULD BE OVER NRN WI BETWEEN THE CYCLONIC FLOW AND WRAP-AROUND MOISTURE. STRONG WEST WINDS OF 20 TO 30 MPH WITH GUSTS PERHAPS SURPASSING 40 MPH WL PERSIST THRU MOST OF FRI AND WL HAVE TO CONTEMPLATE A WIND ADVY ONCE THE SNOWS END. CAA ADVECTING INTO THE STATE WL TRANSLATE INTO A MINIMAL RISE IN TEMPS WITH READINGS EXPECTED TO ONLY REACH THE 20 TO 25 DEG RANGE. COLDER AIR CONTS TO SETTLE OVER THE GREAT LAKES FRI NGT AS THE ERN PACIFIC UPR RDG BUILDS TOWARD AK/YUKON TERRITORY AND THE BROAD DOWNSTREAM UPR TROF SETS UP FROM THE NRN ROCKIES TO THE MID- ATLANTIC STATES. NE WI TO BE IN A TRANSITION BETWEEN THE DEPARTED STORM NEAR HUDSON BAY AND A LARGE AREA OF CANADIAN HI PRES EXTENDED FROM ALBERTA SEWD TO THE CNTRL PLAINS. MORE CLOUDS NORTH/ LESS CLOUDS SOUTH WITH MIN TEMPS EITHER IN THE SINGLE DIGITS ABOVE OR BELOW ZERO. WIND CHILLS BY DAYBREAK ARE FCST TO BE IN THE TEENS BELOW ZERO. THE FCST FOR THIS WEEKEND THRU THE MIDDLE OF NEXT WEEK TO BE DOMINATED BY THE WEST COAST/WRN CANADA UPR RDG AND DOWNSTREAM E-CNTRL NOAM UPR TROF. THE ONLY PCPN THREAT WOULD OCCUR MON AFTERNOON/NGT AS A CLIPPER DIVES SE INTO THE CNTRL PLAINS...THEN TURNS EAST THRU THE OHIO RIVER/TN VALLEY REGIONS. THE NRN EXTENT OF THE LIGHT SNOW MAY APPROACH SRN SECTIONS OF THE FCST AREA...BUT THE HEAVIER PCPN AMOUNTS WOULD STAY TO OUR SOUTH. OTHERWISE...DRY AND VERY COLD CONDITIONS TO PREVAIL OVER NE WI WITH MAINLY SUB-ZERO MIN TEMPS (AWAY FROM LAKE MI) AND MAX TEMPS 15 TO 25 DEGS BELOW NORMAL (SINGLE DIGITS AND TEENS). && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1026 PM CST WED FEB 19 2014 MAJOR WINTER STORM TO BRING SIGNIFICANT AIR TRAVEL DELAYS TO THE REGION THURSDAY AND THURSDAY NIGHT. CIGS AND VISIBILITIES WILL LOWER LATE TONIGHT AS SNOW MOVES INTO THE REGION FROM THE SOUTH. PROBABLY WILL ARRIVE SOUTH OF KGRB TO KAUW LINE AROUND 12Z...THEN REACH NORTHERN WISCONSIN TOWARDS 18Z. FOR LOCATIONS NORTH OF KIMT TO KISW LINE...PRECIPITATION SHOULD BE MAINLY IN THE FORM OF SNOW...WHICH WILL BE HEAVY AT TIMES THURSDAY AFTERNOON INTO THURSDAY EVENING. EAST OF KIMT TO KISW LINE...A MIX OF SLEET... FREEZING RAIN...RAIN AND SNOW IS EXPECTED. BY MID AFTERNOON...IT SHOULD BE PRIMARILY RAIN FROM THE FOX VALLEY EAST TO THE LAKESHORE REGION. LATE THURSDAY AFTERNOON INTO THURSDAY EVENING...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS EAST-CENTRAL AND PORTIONS OF NORTHEAST WISCONSIN. ANY MIXED PRECIPITATION OR RAIN WILL QUICKLY CHANGE OVER TO SNOW FROM SOUTHWEST TO NORTHEAST AS COLDER AIR AT THE SURFACE AND ALOFT WORK INTO THE REGION. VERY STRONG WINDS CAN BE EXPECTED BEHIND THE SYSTEM...WITH GUSTS OF 40 TO 45 KNOTS AFTER 04Z ACROSS NORTHEAST WISCONSIN. && .MARINE... ISSUED AT 245 PM CST WED FEB 19 2014 BEHIND A STRONG CYCLONE...WEST WINDS WILL BECOME STRONG AND GUSTY THU NGT AND FRI. WIND GUSTS ARE PROJECTED TO REACH GALE FORCE AFTER MIDNIGHT THU NGT AND GALES WOULD THEN CONT INTO FRI AFTERNOON. A GALE WATCH REMAIN IN EFFECT. && .HYDROLOGY... ISSUED AT 245 PM CST WED FEB 19 2014 HIGH TEMPS WARMING INTO THE 30S TODAY AND THURSDAY WILL CONTINUE TO PECK AT THE SNOW PACK THIS WEEK. SYSTEM FOR THURSDAY STILL HAS THE POTENTIAL OF PRODUCING UP TO A HALF INCH OF RAIN OR WATER EQUIVALENT OVER PARTS OF EAST CENTRAL WISCONSIN INCLUDING THE LAKESHORE COUNTIES. SOME MINOR PONDING MAY OCCUR ON CITY STREETS WHERE DRAINAGE SYSTEMS REMAIN CLOGGED WITH SNOW AND ICE. COLDER AIR AND MAINLY DRY CONDITIONS THEN RETURN FOR THE WEEKEND AND INTO MUCH OF NEXT WEEK TO HALT OR LIMIT THE SNOW MELT. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 AM TO 3 PM CST THURSDAY FOR WIZ022-038>040-048>050. WINTER WEATHER ADVISORY FROM 6 AM THURSDAY TO 6 AM CST FRIDAY FOR WIZ036-037-045. WINTER WEATHER ADVISORY FROM NOON THURSDAY TO 6 AM CST FRIDAY FOR WIZ012-013-020-021-031-073-074. WINTER STORM WARNING FROM 9 AM THURSDAY TO 6 AM CST FRIDAY FOR WIZ030-035. WINTER STORM WARNING FROM NOON THURSDAY TO 6 AM CST FRIDAY FOR WIZ005-010-011-018-019. && UPDATE.........ECKBERG SHORT TERM.....TDH LONG TERM......AK AVIATION.......ECKBERG MARINE.........AK HYDROLOGY......TDH
Hazardous weather outlook, Feb 20, 3:48 AM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 348 AM CST THU FEB 20 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 348 AM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A LATE WINTER STORM WITH HEAVY SNOW...MIXED PRECIPITATION AND RAIN WILL IMPACT MUCH OF THE AREA TODAY AND TONIGHT. A DEEPENING LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS TO SOUTHWEST WISCONSIN ON TODAY...BEFORE MOVING NORTH-NORTHEAST TOWARD CENTRAL LAKE SUPERIOR TONIGHT. THIS TRACK FAVORS A SWATH OF HEAVY SNOW OF 6 TO 10 INCHES WEST OF A LINE FROM WISCONSIN RAPIDS TO CRANDON. SOUTHEAST OF THIS LINE BUT NORTHWEST OF THE FOX CITIES...BETWEEN 3 TO 6 INCHES OF SNOW IS POSSIBLE ALONG WITH A PERIOD OF MIXED PRECIPITATION. FOR THE FOX CITIES AND AREAS EASTWARD TOWARD THE LAKESHORE...LIGHT SNOW THIS MORNING WILL TURN TO MAINLY RAIN IN THE AFTERNOON BEFORE TURNING BACK TO SNOW THIS EVENING. BEHIND THE STORM...STRONG AND GUSTY WEST WINDS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING OF THE NEW SNOW AFTER MIDNIGHT. IN ADDITION...SOME GUSTS MAY APPROACH 50 MPH LATE TONIGHT OVER EAST- CENTRAL AND NORTHEAST WISCONSIN. A WINTER STORM WARNING HAS BEEN POSTED FOR PORTIONS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. A WINTER WEATHER ADVISORY HAS BEEN POSTED FOR THE REST OF CENTRAL...FAR NORTHEAST AND EAST-CENTRAL WISCONSIN FOR THURSDAY AND THURSDAY NIGHT. PLEASE SEE THE CORRESPONDING WINTER WEATHER MESSAGE REGARDING MORE INFORMATION ON THIS WINTER STORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS POSSIBLE OVER NORTH-CENTRAL WISCONSIN ON FRIDAY. THE NEW SNOWFALL COMBINED WITH GUSTY WEST WINDS BETWEEN 30 AND 40 MPH WILL CONTINUE TO CAUSE SIGNIFICANT BLOWING AND DRIFTING THROUGH FRIDAY AFTERNOON. WIND GUSTS TO 50 MPH OVER EAST-CENTRAL AND NORTHEAST WISCONSIN WILL CONTINUE TO BE POSSIBLE FRIDAY MORNING BEFORE WINDS GRADUALLY SUBSIDE FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS AND WIND SPEED REPORTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-211000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 348 AM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT EAST GALES THIS AFTERNOON AND EVENING WILL VEER TO THE SOUTHWEST AFTER MIDNIGHT. A FEW STORM FORCE GUSTS ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHWEST GALES WILL CONTINUE THROUGH LATE FRIDAY AFTERNOON. A FEW STORM FORCE GUSTS ARE POSSIBLE FRIDAY MORNING. TE/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:43 AM CST | Wind Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 1 more | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.